Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 29, 2019, 4:13 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 4:13 PM CDT (21:13 UTC)
- Expired
- May 29, 2019, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.6
The text
As transmitted.
678
WUUS53 KLSX 292113
SVRLSX
MOC073-151-292200-
/O.NEW.KLSX.SV.W.0105.190529T2113Z-190529T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
413 PM CDT Wed May 29 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in central Missouri...
Central Gasconade County in east central Missouri...
* Until 500 PM CDT.
* At 413 PM CDT, a severe thunderstorm was located over Bland, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Owensville, Belle, Bland, Rosebud, Swiss, Mount Sterling, Drake,
Canaan and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3865 9137 3830 9137 3820 9164 3829 9165
3829 9176 3834 9180
TIME...MOT...LOC 2113Z 236DEG 14KT 3831 9166
HAIL...1.00IN
WIND...60MPH
$$
Britt1 follow-up statement
961
WWUS53 KLSX 292126
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
426 PM CDT Wed May 29 2019
MOC073-151-292200-
/O.CON.KLSX.SV.W.0105.000000T0000Z-190529T2200Z/
Osage MO-Gasconade MO-
426 PM CDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN OSAGE AND CENTRAL GASCONADE COUNTIES...
At 426 PM CDT, a severe thunderstorm was located near Bland, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Owensville, Bland, Rosebud, Swiss, Mount Sterling, Drake, Canaan and
Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3865 9137 3830 9137 3820 9164 3829 9165
3833 9172 3840 9172
TIME...MOT...LOC 2126Z 236DEG 14KT 3834 9161
HAIL...1.00IN
WIND...60MPH
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:30 PM CDT, 43 minutes earlier.
Area forecast discussion, May 29, 3:30 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
330 PM CDT Wed May 29 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 325 PM CDT Wed May 29 2019
Another complex forecast for tonight. Surface low is currently
over central IA with an occluded front extending south, then cold
front just west of the CWA and warm front along northern border
of the CWA. With the CWA in the warm sector, area is very unstable
with MLCAPE of 2500+ J/kg, deep layer shear of 30-40 kts and
steep mid level lapse rates that should continue to advect into
the region. These ingredients should set the stage for a potential
for severe storms into the evening hours. If storms can take
advantage of the higher deep layer shear, some supercell features
will be possible. However, believe that multicell clusters will be
the predominant mode. Main threat remains hail given the
excessive CAPE available, however, damaging winds will also be
possible. The tornado threat remains low with little in the way of
low level shear. That said, a threat will still exist as storms
may interact with any old outflow boundary and as the LLJ begins
to increase this evening.
CAMs are still in fairly good agreement suggesting storms
developing over the next couple of hours along the thermal
gradient due to the thicker clouds. This should be the first round
of storms and the greatest chance for severe. These storms should
quickly move NE through the CWA this evening. Another round of
showers with isod to sct thunder is still expected late tonight
along the cold front as it pushes east across the area. These
showers should be exiting the eastern portions of the CWA around
12z Thurs.
As the upper low drops into the area, expect diurnal showers, with
perhaps a thunderstorm in the afternoon. These showers/thunderstorms
should dissipate with loss of heading during the late afternoon
and evening hours.
Tilly
.LONG TERM... (Friday through Next Wednesday)
Issued at 325 PM CDT Wed May 29 2019
Period begins with the upper trof moving east of the region
leaving weak NW flow and a surface ridge building into the area.
This pattern more or less remains in place through Sat, when a
backdoor front drops into the region Sat night into Sun. Heights
begin to rise over the area on Mon, but models currently suggest a
s/w dropping into the area during that time, although placement
differs among guidance.
Differences among guidance continue through the end of the period
leading to lower confidence in details. However, general trends
are still in place. A drier pattern, while not dry, is expected
through the weekend. This period should also be cooler. Early next
work week, Mon or Tues depending on details of the s/w within the
NW flow, expect the pattern to switch back a warmer pattern with
rain being more likely.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1247 PM CDT Wed May 29 2019
Cluster of thunderstorms is expected to move NE into the region
late this afternoon and continue through much of the evening
hours. Some of these storms may be severe with large hail and
damaging winds. These storms should move NE through the region,
with another area of showers and thunderstorms redeveloping along
the cold front as it pushes east. Expect MVFR cigs, possibly IFR,
to move in behind the front. Isod to sct showers are expected to
develop Thurs, mainly during the afternoon.
SPECIFICS FOR KSTL/KSUS/KCPS: Expect a cluster of thunderstorms to
move NE into the area around 00z. Think these storms, which may be
severe, will move NE fairly quickly. After these storms move
through the area, expect another round of showers, possibly TS, to
push through the area as the cold front moves through the region.
Expect MVFR cigs to move in with the front, which will lift Thurs
morning. Isod to sct showers are expected to develop Thurs, mainly
during the afternoon.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 65 80 61 82 / 100 20 20 5
Quincy 61 74 58 82 / 90 50 40 10
Columbia 60 74 57 81 / 90 30 30 5
Jefferson City 60 76 58 81 / 90 30 20 5
Salem 65 79 60 81 / 90 50 40 5
Farmington 62 79 57 80 / 100 30 10 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Crawford MO-Iron
MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 29, 4:27 AM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Wed May 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 427 AM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are possible across the region today and tonight. The primary threats are damaging winds and large hail. A few tornadoes are also possible. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday, Saturday, Monday, and Tuesday. Major river flooding will continue this week along the Mississippi, Missouri, and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and this evening across parts of Missouri and Illinois. Kanofsky
In the hours before
Special weather statement, May 29, 4:06 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
406 PM CDT Wed May 29 2019
MOZ099-292145-
Reynolds MO-
406 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REYNOLDS COUNTY UNTIL 445
PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellington, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ellington, Centerville and Redford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3714 9102 3714 9103 3717 9103 3716 9107
3718 9107 3718 9109 3720 9109 3720 9113
3725 9112 3726 9113 3748 9100 3735 9075
3729 9075 3710 9096 3710 9102
TIME...MOT...LOC 2106Z 213DEG 22KT 3718 9105
BrittThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:42 PM CDT | River Flood Warning | LSX | Marion | 58 hr |
| May 28, 8:46 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| May 28, 9:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 6 hr |
| May 29, 3:04 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 5 hr |
| May 29, 3:45 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 9 hr |
| May 29, 6:15 AM CDT | Special Weather Statement | LSX | Lincoln | 45 min |
| May 29, 12:42 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 24 hr |
| May 29, 4:06 PM CDT | Special Weather Statement | LSX | Reynolds | 39 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 41 min |
| May 29, 4:24 PM CDT | Special Weather Statement | LSX | Saint Charles | 51 min |
| May 29, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 30 min |
| May 29, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 40 min |
| May 29, 5:55 PM CDT | Special Weather Statement | LSX | Saint Charles, City of Saint Louis | 50 min |
| May 29, 6:24 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| May 29, 6:24 PM CDT | Special Weather Statement | LSX | Marion | 51 min |
| May 29, 6:55 PM CDT | Special Weather Statement | LSX | Audrain | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.